MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. CADD ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

SMITHS MEDICAL ASD, INC. CADD ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 21-7336-24
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/09/2019
Type of Reportable Event Malfunction
Event or Problem Description
Information was received indicating that while in use, a patient that was receiving antibiotics on a portable infusion pump, experienced perforation on a smiths medical cadd administration set.The reporter indicated that the family discovered that medication was suddenly coming out of the backpack where the pump is located.In addition, the reporter indicated that half and hour before the incident, the patient had medication changed but not the administration kit.Subsequently, the medicine and sets were changed again and there was no consequence to the patient, but it was reported that the patient was completely neutropenic, and the kit was attached to her central nervous catheter, therefore the risk of contamination and infection was present.No adverse effects were reported.
 
Additional Manufacturer Narrative
Other, other text: h3: four pictures of the cadd administration set from part number 21-7336-24 were received for evaluation.In three of the pictures, it could be observed that the star tube was damaged.One picture showed the filter condition after the process sterilization, since could not was empty.One sample was returned and was visually inspected at a distance of 12? to 16? under normal conditions of illumination.A damage on the tube was detected just in a fold of the tube with the housing edge.A review of the manufacturing process for p/n 21-7324-24 l/n 4025958 was conducted by the quality engineer.The reported issue was able to be confirmed.The most probable cause of the issue is that the tube was coiled tightly during the packaging operation.

Brand Name
CADD ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key9267682
Report Number3012307300-2019-06102
Device Sequence Number11387375
Product Code FPA
UDI-Device Identifier10610586027291
UDI-Public10610586027291
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K040636
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number21-7336-24
Device Catalogue Number21-7336-24
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/14/2019
Supplement Date Received by Manufacturer07/26/2020
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date08/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1